Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 111, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 28, 2007, 4:09 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 28, 2007, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2141 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 282110 FFWBRO TXC261-489-282145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 409 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS... EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF PORT MANSFIELD... * UNTIL 445 PM CDT * AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WILLACY AND KENEDY COUNTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2633 9752 2639 9733 2679 9750 2669 9774 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 282127 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 427 PM CDT SAT JUL 28 2007 TXC261-489-282145- WILLACY TX-KENEDY TX- 427 PM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTH CENTRAL KENEDY AND EASTERN WILLACY COUNTIES... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2633 9752 2639 9733 2679 9750 2669 9774 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:43 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 28, 1:43 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT SAT JUL 28 2007 .DISCUSSION...CHALLENGE OF THE DAY IS TO CANCEL OR MAINTAIN THE FLASH FLOOD WATCH AND HEAVY RAIN THREAT FOR THE CWA. NOT MUCH CONVECTION GOING ON AS OF 1 PM...BUT THERE WAS NOT MUCH ACTIVITY THIS TIME YESTERDAY. LOOKING AT THE DIFFERENCES...IT WAS ABOUT 5 DEGREES WARMER YESTERDAY AT THIS TIME AND THERE WAS A STRONG SHORTWAVE APPROACHING THE CWA. THUNDERSTORMS OVER THE GULF FRIDAY BACKED SOUTHWEST ALONG A COASTAL TROUGH THAT HAS SINCE THEN DISSIPATED. ENERGY FROM THE MID TO UPPER LOW HAS BECOME INCREASINGLY SHEARED AS THE CIRCULATION FROM THE LOW IS VERY BROAD...COVERING ALL OF TEXAS AND HALF OF NEW MEXICO. THUNDERSTORMS DEVELOPING FROM DEL RIO TO WEST OF SAN ANTONIO ARE EXPECTED TO MOVE MAINLY EAST AND STAY NORTH OF DEEP SOUTH TEXAS AS MID AND UPPER LEVEL WINDS ARE OUT OF THE WEST ON THE SOUTH SIDE OF THE LOW. AND STORMS THAT FORM OVER THE CWA SHOULD TRACK IN A GENERAL NORTHERLY DIRECTION AT 10 TO 15 MPH...WHICH IS MUCH QUICKER THAN YESTERDAYS SLOW SOUTHWEST DRIFT. WITH THIS REASONING WILL CANCEL THE WATCH BUT MAINTAIN HIGH VIGILANCE SHOULD ANYTHING DEVELOP WITH THE POTENTIAL TO CAUSE FLOODING. BIGGEST THREAT FOR CONVECTION LOOKS TO BE OUT WEST WHERE MOST OF THE SUNSHINE IS TODAY. THUNDERSTORMS COULD DEVELOP OVER THE MEXICAN MOUNTAINS LATE AND DRIFT EAST...WITH AND SUSPECT AREA BEING THE COASTAL COUNTIES WHERE THE DEEPEST MOISTURE RESIDES. WILL KEEP HEAVY RAIN WORDING IN THE FORECAST TODAY AND TOMORROW WITH PWS TO REMAIN AT OR ABOVE 2 INCHES. FOR THE REMAINDER OF THE WEEKEND AND THE FORECAST PACKAGE WILL TREND TOWARDS THE DRIER AND WARMER SCENARIO THAT HAS BEEN ADVERTISED THE LAST FEW MODEL RUNS. MY ONLY DOUBT IS ON THE RAPID WARM UP. ALTHOUGH HIGH PRESSURE WILL PRODUCE SUBSIDENCE AND RAIN CHANCES DECREASE THERE REMAINS A SLIGHT CHANCE OF DAILY SEABREEZE ACTIVITY WITH MODEL GUIDANCE WINDS REMAINING FROM A SOUTHEAST DIRECTION. ALSO THE SOIL MOISTURE REMAINS EXTREMELY HIGH WHICH SHOULD LIMIT MAXIMUM HEATING. WHEN AHEAD AND LOWER MAX TEMPERATURES A FEW DEGREES BELOW MEXMOS NUMBERS. && .AVIATION...VFR TO MVFR CONDITIONS WILL CONTINUE THIS AFTERNOON WITH ISOLATED SHOWERS STILL POSSIBLE. A FEW SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH SUNDAY WITH GENERALLY LIGHT WINDS PREVAILING THROUGH THE CURRENT TAF PERIOD. && .MARINE...AT 1PM BUOY 42020 REPORTED SOUTH WINDS AT 10 KNOTS AND 3- FOOT SEAS WITH A PERIOD OF 6 SECONDS. A WEAK PRESSURE GRADIENT WILL MAINTAIN LIGHT TO MODERATE SOUTHEAST FLOW FOR THE NEXT SEVERAL DAYS. SEAS WILL REMAIN AROUND 2 TO 3 FEET THROUGH THE PERIOD. ISOLATED SHOWERS ARE STILL POSSIBLE THROUGH THE UPCOMING WEEK...BUT GENERALLY DRIER WEATHER WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 91 / 20 20 10 10 BROWNSVILLE 78 92 77 93 / 20 30 10 20 HARLINGEN 76 93 77 95 / 20 30 10 20 MCALLEN 77 94 77 95 / 20 30 20 20 RIO GRANDE CITY 77 95 76 96 / 20 20 20 10 SOUTH PADRE ISLAND 79 88 81 89 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 68/59
Hazardous weather outlook, Jul 28, 2:30 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT SAT JUL 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 230 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER DEEP SOUTH TEXAS. ALTHOUGH THE FLASH FLOOD WATCH HAS BEEN CANCELED ...ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL WITH PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANY ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING WITH SATURATED SOIL CONDITIONS. HEAT INDICES WILL RANGE FROM 105 TO 112 MONDAY THROUGH WEDNESDAY THROUGHOUT MUCH OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI/BOGORAD
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:15 PM CDT | Flash Flood Warning | BRO | Kenedy | 30 min |
| Jul 28, 3:37 PM CDT | Flash Flood Warning | BRO | Kenedy | 23 min |
| Jul 28, 4:57 PM CDT | Flash Flood Warning | BRO | Kenedy | 33 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.